Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Abnormal bleeding after taking Provera - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2416 Questions

User :   hello
Doctor :   hi
Doctor :  
how can i help you?
Doctor :  
please proceed with your health query
User :   i was wondering about something my old dr had prescribed me
Doctor :  
ok
User :   its a pill for my cycle and its called prvera
User :   provera
Doctor :  
could you tell me what symptoms you were having?
User :   we are trying to get pregnant and i took it a month ago and i spotted a few days after taking it
User :   and this week i spotted for like 2 days very light pink and was wondering if i could be pregnant or if the pills didnt work for me
Doctor :  
ok
Doctor :  
when did you have your last normal period?
Doctor :  
and when did you start the pills?
User :   i havent had a normal period since my last pregnancy because after that i went on depo provera and got off then started these pill oct 9th
Doctor :  
ok
User :   last period was last oct 2008
Doctor :  
you might be pregnant, this should be confirmed by doing a urine HCG test
Doctor :  
sometimes they tend to come negative if the hormone concentration is less in urine
User :   do u think its to early for a test? since i just had the spotting?
User :   how come i didnt get a period after the pills
Doctor :  
and the a blood HCG levels are done and and pelvic ultrasound to confirm
User :   my doc wont give me a pelvic
Doctor :  
the provera pills are progesterone pills
Doctor :  
if you are preganant, it will help to maintain pregnancy
Doctor :  
so you will not get periods

Doctor :  
hence i will suggest you to take blood HCG levels once
Doctor :  
and also an ultrasound scan of abdomen and pelvis
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor